Hail, Stanton
- When
- April 22, 6:20 PM CST
- Where
- Stanton County, 4 mi S of Pilger
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.967, -97.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 22, 12:45 PM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 145 PM CDT MON APR 22 2002 FORECAST CHALLENGES...POTENTIAL FOR PRECIP WITH WAVE TONIGHT AND AGAIN WITH STRONGER SURFACE SYSTEM TUESDAY NIGHT INTO WEDNESDAY. LINE OF CU HAS DEVELOPED SOUTHWEST TO NORTHEAST TO THE NORTHWEST OF MULLEN WHICH IS ALONG A DEVELOPING WIND SHIFT. THE WARM FRONT SHOWS AS A WIND SHIFT AND TEMPERATURE CONTRAST FROM NORTHEAST CORNER OF MONTANA TO EAST CENTRAL KANSAS. THERE WAS A VERY DISTINCT BUT SMALL THERMAL TROUGH AT 500 MB THIS AM IN EASTERN MONTANA AND WYOMING. THERE IS A SMALL CHANCE OF A THUNDERSTORM AS THIS PASSES THROUGH TONIGHT BUT MOISTURE IS EXTREMELY LIMITED. MOISTURE TRANSPORT NORTH IS LIKELY FOR THE STRONGER MOVING THROUGH TUESDAY NIGHT INTO WEDNESDAY BUT MODELS SAY THIS GETS SHIFTED EAST AHEAD OF THE FRONT...LEAVING ANOTHER MARGINAL SITUATION ALTHOUGH NOT AS MUCH AS TONIGHT. DOES APPEAR TO BE STRONGER COLD ADVECTION...WITH MORE WIND AND TEMPERATURES ENDING U0P 20 DEGREES COOLER WEDNESDAY THAN TUESDAY. FURTHER OUT THE LEADING ELEMENTS IN THE SYSTEM MOVING OUT OF THE SOUTHWEST ARE TO INTERACT WITH THE NORTHERN BRANCH FLOW TO GIVE A FAIR CHANCE OF SHOWERS AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS SOME INDICATION THAT THE WHOLE SYSTEM WOULD OPEN AND MOVE ACROSS DURING THE WEEKEND. FOR NOW WILL FAVOR SATURDAY NIGHT AND SUNDAY OVER FRIDAY NIGHT AND SATURDAY FOR PRECIP BUT IF THE SURFACE SYSTEM DEVELOPS AS SUGGESTED AND MOVES EAST ACROSS KANSAS WE MAY HAVE A FAIR CHANCE OF A WET WEEKEND. AS OF NOW THE COOLING WITH THE FIRST SHOT IS LIKELY TO GET THINGS COLD ENOUGH TO WORRY ABOUT SNOW ONLY AFTER WITH PRECIP IS OVER. THE PATTERN FOR SATURDAY AND SUNDAY WOULD ARGUE FOR COOL TEMPERATURES DUE TO CLOUD COVER...BUT WITH PRECIP GENERALLY ALL RAIN. ... 345 AM CDT MON APR 22 2002 FORECAST CHALLENGES...FOG POTENTIAL THIS AM...CHC PRECIP TAF/TON AND AGAIN TUE NIGHT/WED AM...TEMPS EACH DAY. SYNOPSIS...LATEST SFC ANALYSIS SHOWED SFC HI PRES CNTRD NR LNK. WNDS WERE CALM OR LT AND VAR WITH DEWPOINTS FM THE UPR 20S TO THE MID 30S. 11-3.9 MICRON STLT NOT SHOWING MUCH LEFT OF THE STRATUS...WITH JUST A FEW REMNANTS OVR THE FCST AREA. LATEST IR STLT PICS/RUC H50 OBJECTIVE ANALYSIS HAD THE CLOSED LOW OVR THE GRTLKS AND THE APPROACHING MIDLVL SHORT WAVE TROF FM CNTRL MT-NRN NV. FORECAST...CLR SKIES...LIGHT WINDS AND SML DEWPOINT DEPRESSIONS WILL ALLOW FOG TO DEVELOP IN LOW LYING AREAS. WILL INCLUDE PATCHY FOG EARLY THIS MORNING IN ZONE FCST/GRIDS AS EXPECT DENSE FOG TO BE PATCHY AND SHALLOW. IN GENERAL...GOOD AGREEMENT SEEN IN SHORT TERM MODELS. TAF...SHORTWAVE TROF DROPS SE INTO THE PLNS. THIS FEATURE HAS A FEW THINGS GOING FOR IT...H85 WAA...MID LEVEL INSTABILITY WITH H7-H5 TEMP DIFFERENCES AROUND 20 DEG C. POTENTIAL FOR -SHRA/-TSRA AND HAVE INCLUDED LATE TAF AND TON. TEMPERATURES SUN VARIED FM THE LOWER 40S TO THE LOWER 50S. TODAY...EXPECT SOME IMPROVEMENT IN MAX TEMPS WITH SUNSHINE FIRST HALF OF DAY...AND WAA. HAVE HIGHS IN THE 60S FCST. SFC FNT APPROACHES THE AREA TUE AFT AND MOVES THROUGH TUE NIGHT. MILD TEMPERATURES FORECAST TUES IN THE 70S TO LOW 80S. CAPE VALUES INCREASE DURING THE EVENING TO THE 1000-2500J/KG RANGE AS H85 DEWPOINTS OF 8-12 DEG C RETURN TO SE NEB. AT THIS TIME WILL HOLD OFF ON CHC -TSRA LATE TUE AFT BUT WILL INCLUDE TUE NIGHT AND INTO WED AM. ETA MORE AGGRESSIVE WITH THE COOLING WED AND HAVE DROPPED THE WED FCST ABOUT 5 DEG. EXTENDED...WED-SUN. BY WED THE UPR TROF IS SHIFTING OFF TO THE E AND RIDGING OCCURS OVER THE FCST AREA. RIDGE BREAKS DOWN FRI AS A SPLIT TROF AFFECTS THE FCST AREA. A CHANCE OF RAIN WAS INCLUDED LATE THUR NIGH INTO SAT AND DRY FOR SUN. ZAPOTOCNY IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402 359-5166. .OMA...NONE. POWERS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON APR 22 2002 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THROUGH TONIGHT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE AREA...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. GUSTY WINDS FROM ABOUT 35 TO 50 MPH WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. PRECIPITATION AMOUNTS SHOULD GENERALLY BE LIGHT. LOW LEVEL MOISTURE AND INSTABILITY SHOULD INCREASE BY TUESDAY AFTERNOON. THE INCREASING MOISTURE IN COMBINATION WITH AN APPROACHING COLD FRONT ARE EXPECTED TO PRODUCE A RISK OF SEVERE STORMS OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. STORM SPOTTERS SHOULD BE ALERT TO THIS POTENTIAL FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
655 PM CDT MON APR 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 6 SW PIERCE NE .75 INCH HAIL
04/22/02 PIERCE REPORTED BY PUBLIC.
0637 PM 5 SW CARROLL NE .75 INCH HAIL
04/22/02 WAYNE REPORTED BY PUBLIC.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 720 PM CDT MON APR 22 2002 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IN EASTERN NEBRASKA AND WESTERN IOWA. ACTIVATION IS NOT ANTICIPATED AFTER ABOUT MIDNIGHT. AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE AREA...WITH SCATTERED THUNDERSTORMS. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL THROUGH LATE EVENING. LOW LEVEL MOISTURE AND INSTABILITY SHOULD INCREASE BY TUESDAY AFTERNOON. THE INCREASING MOISTURE IN COMBINATION WITH AN APPROACHING COLD FRONT ARE EXPECTED TO PRODUCE A RISK OF SEVERE STORMS OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. STORM SPOTTERS SHOULD BE ALERT TO THIS POTENTIAL FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
The Omaha radar (KOAX), 92 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291984.